MAUDE Adverse Event Report: MEDCOMP 14F X 24CM SPLIT CATH III; SPLIT CATH III HEMODIALYSIS CATHETER

MEDCOMP 14F X 24CM SPLIT CATH III; SPLIT CATH III HEMODIALYSIS CATHETER
Model Number ASPC24-3E.
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 09/04/2018
Type of Reportable Event Malfunction
Event or Problem Description
At the end of placement procedure with seldinger technique echo-guided, while removing tear-away sheath, tear-away tabs broke preventing this operation.Klemmer forceps were used afterward to remove the sheaths.
 
Additional Manufacturer Narrative
All manufacturing processes were reviewed and nothing out of specification was found.Based on the investigation performed the failure mode may be related to the manufacturing process that involves the presence of the slit on the valve tearaway.Incorrect or missing scoring of the sheath could cause difficulty splitting the sheath resulting in the reported condition.Without an evaluation of the device involved this condition cannot be confirmed.

Brand Name
14F X 24CM SPLIT CATH III
Common Device Name
SPLIT CATH III HEMODIALYSIS CATHETER
Manufacturer (Section D)
MEDCOMP
1499 delp drive
harleysville PA 19438
MDR Report Key7994572
Report Number2518902-2018-00054
Device Sequence Number1301693
Product Code MSD
UDI-Device Identifier00884908003512
UDI-Public884908003512
Combination Product (Y/N)N
Initial Reporter CountryIT
PMA/510(K) Number
K040318
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Reporter Type Manufacturer
Report Source distributor,foreign
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 02/06/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date12/28/2022
Device Model NumberASPC24-3E.
Device Catalogue NumberASPC24-3E.
Device Lot NumberMLBC300
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 09/24/2018
Supplement Date Received by Manufacturer09/24/2018
Initial Report FDA Received Date10/23/2018
Supplement Report FDA Received Date02/06/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age66 YR